Injections to bring on the menopause?? - Endometriosis UK

Endometriosis UK

51,540 members42,287 posts

Injections to bring on the menopause??

RebeccaL
RebeccaL

I have just come back from my doctors regarding how much pain I am still in after my laparoscopy in march. She seems to think they didn't take away all of the endo and has advised me to speak to my gynaecologist about having injections to start the menopause. Has anyone had these Injections? What are the side effects? Will I be able to come off of them and get pregnant without any complications? Is there any other option apart from surgery again?

When will my life get back to normal again :(

9 Replies
oldestnewest

Hello just thought I'd reply! I haven't had the injections although I'm in the same situation as you with the pain although I have very heavy bleeding aswell.

I had my laparoscopy in April and have been worse ever since! 😞 don't know how that makes sense?

I have also been advised both the injections and another surgery. I've done a lot of research into the injection and as far as I'm aware they only do it for 6 months and then the menopause is reversed.

I'm 25 and have no children so it was a major concern for me although the research I've done doesn't look as scary as I initially thought.

Sorry about the essay, I know it's hard and sometimes all you need is someone to understand and listen.

X

RebeccaL
RebeccaL in reply to Rachiiee

Hi rachiiee,

I've heard some bad reviews about the injections, I am also nervous if I start having the injections when I want to have children what will happen.

I guess I will just have to wait until I see my gynaecologist and see what he says to me. I thought once I had the operation and it was removed I will be feeling so much better but I actually feel so much worse.

it makes me feel so much better speaking to someone who is going through the same thing as me.

X

Rachiiee
Rachiiee in reply to RebeccaL

Yeah I've heard bad things but at the moment I'm weighing it all up because I know I can't carry on like this. To be honest my gynaecologist wasn't much help! 🙈

Keke123
Keke123 in reply to Rachiiee

Hey girls,

I got told to take these injections when I was 20 after my first lap, and I freaked and said no as I thought it was a lot scarier than it is. After 6 years of failed treatments and testing I used this as a final thing and it's the best thing I have ever done.

I understand I am super lucky but I have 0 pain, sometimes I get twinges and at the end of week 4 of the injection as I have it monthly my hormones can go a bit back to normal and have maybe a cramp for annhour but I am no way near what I used to be pain wise.

I have no symptoms for the menopause, I think in the whole 4 months so far I've had one hot flush? My hormones used to be up down left and right. So bloody all over the place and now I'm level, finally got my life back and am nice to be around again( as my family say)

I'd say it's worth giving it a shot and I'm 26, single and no kids so a big question for me was about the future and i was told you just stop when you want to come off. Might take a month or two to kick back up maybe longer but it's not permanent :) hope this helps.

Keke123
Keke123 in reply to Keke123

Oh and I take zoladex but there is also prostrap. All the same just different brands. People all are differently effected but it's not all negative. Gotta try these things at least for 6 months before you can write it off

Hi,

I had a laparoscopy in April and then was given a 3 month injection of prostap ( which brings on early menopause) .

I haven't had that many side effects, but these vary from person to person. Apparently you can get pregnant while on the injections but they advise you not to, and wait for a few months after to.

Hope this helps x

I've had one of these injections, the side effects were so severe I couldn't face going back for the following 2 months!

I was exhausted, I went from waking every morning at 6am to work out and then got 3 kids ready for school, to only having the energy to do the bare essentials. I also had terrible headaches, hot flushes, mood swings.

My periods stopped for 3 months, only bonus was my pains eased considerably, but the side effects were so severe, is prefer the pains because at least they're not all day everyday!

Of course, everyone reacts to medications in a different way, you may have no problems.

my last operation was 3yrs ago. After my op I was given 3 months of zoladex. After that I was put on the pill again.After being in the pill for 6months or so the pain started to return.

I was put on zoladex again ax all other treatments didn't work for me.

I have just finished a 18mth course of Zoladex. My consultant was happy for me to stay on them longer but the side effects were constant.

Hot flushes, headaches, dizziness, feeling of blacking out, emotional/ mood swings and no interest in intimacy what so ever.

In the time I have been in them I have put on 2 stone and that's with healthy eating.

I was on add back HRT but came off this completely in the last 6mths as as a small amount was conflicting with the zoladex and giving me the endo pain back.

I thought about coming off zoladex sooner but the thought of being in all that pain again kept me on them.

I had very little pain whilst on the zoladex although towards the end a wk before my monthly injection the pain was returning.

I am now back on the pill so I know I'll be doubled over again in due course.

I really wish we had more options in treating this. I just keep going round in circles xx

Hi, I have just finished these injections after having them for 8 months. I was extremely cautious about having them but knew that I needed to in order to get results. I had no side effect from them, (bizarre as it sounds, I was worried about stopping them!!) I also changed my diet to ensure that I was doing everything that I could to help myself out. I know that this isn't the norm but I just wanted to let you know that they may not be as bad as you read. Good luck. XXX

You may also like...